1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Running high no reason

Discussion in 'Type 1 Diabetes' started by MelanieLofthouse, Nov 22, 2017.

  1. MelanieLofthouse

    MelanieLofthouse · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    I've been type 1 for 13 years .. on novarapid and lantus..
    Lantus I take in a morning

    But for last few days I've had high readings for no reason
    I've not changed anything or done anything different .. not got infections that I can tell to make it higher am bit baffled... how do i get it lower without over injecting?
     
  2. SHESCOOBY

    SHESCOOBY Type 1 · Well-Known Member

    Messages:
    45
    Likes Received:
    7
    Trophy Points:
    28
    Ah welcome to my world! Have you tried different injection sites?
     
  3. MelanieLofthouse

    MelanieLofthouse · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    Yes I inject everywhere belly..thighs.. always changing as had that last year where my sites were less responsive
     
  4. jackois

    jackois Type 1 · Well-Known Member

    Messages:
    308
    Likes Received:
    276
    Trophy Points:
    123
    I make changes to basal when I've had a run of 5 days higher than usual and then leave for 5 days to allow the changes to take effect.

    Maybe you've just finished a 'honeymoon' period, where your pancreas has decided to join in for a while. I'm 5 years diagnosed and have spent the summer reducing both basal & bolus for this reason. Went from 18 units of Lantus to 8 over 2 months, no Novorapid required for breakfast and lunch. Now on the way back up with the Lantus and taking Novorapid with break fast and lunch again.

    The only real advice I would give is to make small changes and give them a chance to take effect. It's a moving target, I'm afraid.
     
    • Like Like x 1
    • Informative Informative x 1
  5. Jaylee

    Jaylee Type 1 · Master
    Retired Moderator

    Messages:
    10,048
    Likes Received:
    9,197
    Trophy Points:
    298
    Hi @MelanieLofthouse ,

    Welcome to the forum.

    Regarding your Lantus cartridge currently in use. You wouldn't happen to be halfway or two thirds depleted would you?
    If so? Change to fresh cartridge & see if this puts things back on track...
     
    • Informative Informative x 1
  6. Kim Possible

    Kim Possible Prefer not to say · Expert

    Messages:
    6,699
    Likes Received:
    6,499
    Trophy Points:
    178
    I agree with all the comments above about changing your Lantus (and the pen if you can).
    And try not to stress (ha ha ha so much easier to say than do). Stress will also raise your BG and the stress of having high BG will raise your BG even further and the stress of it raising further will...

    Good luck - I hope you sort it out.
     
    • Like Like x 1
    • Funny Funny x 1
  7. kev-w

    kev-w Type 1 · Well-Known Member

    Messages:
    1,452
    Likes Received:
    2,490
    Trophy Points:
    178
    Can I ask why you say this?

    I ask as I find this myself with Lantus
     
  8. Jaylee

    Jaylee Type 1 · Master
    Retired Moderator

    Messages:
    10,048
    Likes Received:
    9,197
    Trophy Points:
    298
    Hi @kev-w ,

    I have in the past on occaisions found the odd Lantus cartridge or box of, lose potency about half way to two thirds down..? (Giving me high fasting levels & needing to constantly correct.)
    Change the cartrige the following day & I've been back on track..
     
    • Like Like x 2
  9. kev-w

    kev-w Type 1 · Well-Known Member

    Messages:
    1,452
    Likes Received:
    2,490
    Trophy Points:
    178
    Hi Jaylee, thanks for the reply, I have the exact same issues with Lantus on occasion, and a couple of years I was given a script containing a 'parallel import' which gave me a waking blood of 27, the pens had stickers in English stuck on 3:)
     
  10. Daibell

    Daibell LADA · Master

    Messages:
    10,878
    Likes Received:
    6,756
    Trophy Points:
    298
    Hi. Just a point that you can't over-inject meaning there is no limit to the amount of insulin you can inject BUT obviously it must be matched to your actual needs and no more. As another poster has said I would make very small changes to the Lantus over 2-3 days measuring frequently and also seeing whether a very small change to the Novorapid ratio also helps. Note that if an infection is causing the increased BS you may need to reduce any increased insulin back down again. See advice from the DN if necessary.
     
  11. TheBigNewt

    TheBigNewt Type 1 · Well-Known Member

    Messages:
    1,170
    Likes Received:
    374
    Trophy Points:
    123
    I've haven't used a cartridge in many years. Mostly vials and for the past year disposable pens (Basaglar). Do you think the problem is that the cartridge apparatus is not delivering the correct number of insulin units for some mechanical reason, or do you think the insulin itself loses potency? Because I can see my pen's pusher move when I inject so I'm sure the units go out of the needle.
     
  12. Jaylee

    Jaylee Type 1 · Master
    Retired Moderator

    Messages:
    10,048
    Likes Received:
    9,197
    Trophy Points:
    298
    Good question. I know I can test a pen's accuracy on delivery by (after an "air shot".) dialling up 20u & firing it into the outer needle cap. 20u comes upto where I put the red line on this image... (But you get the idea.)

    That would just leave the potency. After a cartridge change. The following day I'm all good.

    image.jpeg
     
  13. kev-w

    kev-w Type 1 · Well-Known Member

    Messages:
    1,452
    Likes Received:
    2,490
    Trophy Points:
    178
    I'd agree with Jaylee, for some reason it appears to lose potency, my consultant would argue that it's a lack of absorption from time to time, but a new pen/new script seems to fix it, so aye, potency!

    As an aside I sent the pi script back to the makers, but they said the gluco rx needles were to blame (tho the needle box says compatible with lantus pens)
     
    #13 kev-w, Nov 22, 2017 at 6:53 PM
    Last edited: Nov 24, 2017
  14. Jaylee

    Jaylee Type 1 · Master
    Retired Moderator

    Messages:
    10,048
    Likes Received:
    9,197
    Trophy Points:
    298
    I use a Sanofi ClikStar reusable pen. I use a Novopen for bolus too. Using the same simple technique to test the accuracy of these pens. If in any doubt. The pen gets ditched. & a new one is requested on prescription..
    I always have at least three pens of each as a spare.. ;)
     
    • Like Like x 1
  15. Nicole

    Nicole · Active Member

    Messages:
    38
    Likes Received:
    14
    Trophy Points:
    28
    Having checked sites and cartridges have you checked if there are any hormonal chanes? Pmt and oeri menopause does make bg s higher x
     
  16. Kristin251

    Kristin251 LADA · Expert

    Messages:
    5,335
    Likes Received:
    3,396
    Trophy Points:
    178
    Weather / season changes effects my doses.
     
  17. MelanieLofthouse

    MelanieLofthouse · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    Ty I'll try that aswell
     
  18. MelanieLofthouse

    MelanieLofthouse · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    I' on cerazette so don't get hormonal or pmt as I don' get periods anymore so can' put it down to that
     
  19. MelanieLofthouse

    MelanieLofthouse · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    Ty it appears to have corrected all on its own not a clue why thou xx
     
  20. Nicole

    Nicole · Active Member

    Messages:
    38
    Likes Received:
    14
    Trophy Points:
    28
    Crazette?? Sorry. Lame guess
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook